Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 9, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 5, 2011, 10:41 PM PDT for Imperial County, California; Yuma County, Arizona. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 10:41 PM PDT (05:41 UTC)
- Expired
- Jul 5, 2011, 11:21 PM PDT
- In force
- 40 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties Yuma County, AZ, Imperial County, CA
The radar
The Yuma radar (KYUX), 15 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 6:28 PM PDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 5.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1564 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
793
WUUS55 KPSR 060541
SVRPSR
AZC027-CAC025-060645-
/O.NEW.KPSR.SV.W.0009.110706T0541Z-110706T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1041 PM MST TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA...
THIS INCLUDES THE CITIES OF...YUMA...SOMERTON...GADSDEN...FORTUNA
FOOTHILLS...
* UNTIL 1145 PM MST
* AT 1036 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ARABY...OR 6 MILES
SOUTHWEST OF FORTUNA FOOTHILLS...AND MOVING WEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINTERHAVEN...ANDRADE AND SAN LUIS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MST
TUESDAY EVENING FOR SOUTHWESTERN ARIZONA.
&&
LAT...LON 3249 11483 3262 11482 3270 11475 3270 11488
3282 11488 3276 11440 3249 11441 3248 11482
TIME...MOT...LOC 0540Z 083DEG 13KT 3261 11451
$$
WOODALL2 follow-up statements
403
WWUS55 KPSR 060603
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1103 PM MST TUE JUL 5 2011
AZC027-CAC025-060645-
/O.CON.KPSR.SV.W.0009.000000T0000Z-110706T0645Z/
YUMA AZ-IMPERIAL CA-
1103 PM MST TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MST
FOR SOUTHEASTERN IMPERIAL AND WEST CENTRAL YUMA COUNTIES...
AT 1058 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THE LEADING EDGE OF STRONG THUNDERSTORM WINDS FROM WEST OF
WINTERHAVEN...TO EAST OF GADSEN. PEAK WIND GUSTS IN EXCESS OF 60 MPH
ARE POSSIBLE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
LUIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MST
TUESDAY EVENING FOR SOUTHWESTERN ARIZONA.
&&
LAT...LON 3249 11483 3262 11482 3270 11475 3270 11488
3282 11488 3277 11450 3249 11449 3248 11482
TIME...MOT...LOC 0601Z 090DEG 24KT 3262 11475
$$
WOODALL972
WWUS55 KPSR 060621
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1121 PM MST TUE JUL 5 2011
AZC027-CAC025-060630-
/O.CAN.KPSR.SV.W.0009.000000T0000Z-110706T0645Z/
YUMA AZ-IMPERIAL CA-
1121 PM MST TUE JUL 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IMPERIAL AND WEST
CENTRAL YUMA COUNTIES IS CANCELLED...
AT 1120 PM...THE STORM THAT PROMPTED THE WARNING HAD WEAKENED.
PERIODS OF RAIN AND A FEW THUNDERSTORMS WILL CONTINUE INTO THE EARLY
MORNING HOURS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3249 11483 3262 11482 3270 11475 3270 11488
3282 11488 3277 11450 3249 11449 3248 11482
TIME...MOT...LOC 0620Z 090DEG 24KT 3262 11490
$$
WOODALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 9:11 PM PDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 5, 9:11 PM PDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 911 PM MST TUE JUL 5 2011 .SYNOPSIS... MOISTURE WILL CONTINUE MOVING OVER ARIZONA AND SOUTHEAST CALIFORNIA FROM THE SOUTHEAST THROUGH WEDNESDAY IN THE CLOCKWISE FLOW AROUND HIGH PRESSURE ALOFT EAST OF THE 4 CORNERS. THIS MEANS A CONTINUED CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AND DESERT BLOWING DUST MOSTLY OVER SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA. DRIER AIR IS EXPECTED TO SLOWLY MOVE OVER SOUTHEAST CALIFORNIA AND LIMIT THUNDERSTORMS TO EAST OF THE LOWER COLORADO RIVER VALLEY ACROSS SOUTH-CENTRAL ARIZONA THURSDAY THROUGH MONDAY. SLIGHTLY WARMER WEATHER IS EXPECTED WEDNESDAY AND THURSDAY AS THE AIRMASS BECOMES SLIGHTLY DRIER. && .DISCUSSION... ABOUT AS SIGNIFICANT A DUST STORM AS YOU CAN GET MOVED THROUGH PINAL AND MARICOPA COUNTIES THIS EVENING...AND WEST INTO YUMA AND LA PAZ COUNTIES. WIDESPREAD REPORTS OF ZERO VISIBILITY WITH WIND GUSTS OF 50 TO OVER 60 MPH. THIS DUST STORM WAS GENERATED BY SEVERE STORMS NEAR TUCSON. PLENTY OF MEDIA COVERAGE WITH THIS EVENT WITH PICTURES AND VIDEOS ABUNDANT ONLINE. WE/LL GET A WRITE-UP ON OUR WEBSITE IN THE NEXT FEW DAYS DETAILING THIS EVENT FROM THE SCIENCE SIDE. WE ENCOURAGE PEOPLE TO POST THEIR PICTURES...VIDEOS AND REPORTS TO OUR FACEBOOK PAGE... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.PHOENIX.GOV . CANCELED THE SVR WATCH FOR PINAL COUNTY BUT KEPT IT FOR MARICOPA /UNTIL 11 PM/ AT THIS TIME...SOLELY FOR THE CONVECTION ENCROACHING ON THE GILA BEND AREA. ONCE THAT ACTIVITY MOVES THROUGH WE/LL CANCEL THE WATCH FOR MARICOPA COUNTY. OVERNIGHT TEMPERATURES WERE ADJUSTED...AS BEST AS I COULD GIVEN THE SIGNIFICANT COOLING THAT HAS/IS HAPPENING WITH THE DUST STORM. EXPECT TEMPERATURES POST-DUST STORM TO MAINTAIN OR EVEN INCREASE JUST A BIT. KNOCKED TEMPERATURES DOWN A BIT TOO FOR TOMORROW AFTERNOON DUE TO THE COOLING AND MORE HUMID AIRMASS. PREVIOUS DISCUSSION... WEDNESDAY...LOOKS SIMILAR OVERALL EXCEPT THE INVERTED TROUGH SHOULD BE FURTHER WESTWARD AND LESS OF A PLAYER. HOWEVER...THAT WAS WHAT WAS SUPPOSED TO HAPPEN WITH THE ONE NOW OVER NEVADA BUT IT MOVED SLOWER THAN ADVERTISED AND TOOK A NORTHERLY TURN. THURSDAY...STEERING FLOW ALOFT BECOMES MORE SOUTHERLY AS THE HIGH DRIFTS EASTWARD IN RESPONSE TO A TROUGH TO THE NORTHWEST. LOWER LEVELS ARE MORE WESTERLY. THE GFS SHOWS A DECLINE IN MOISTURE OVER OUR AREA...MORE SO THAN THE ECWMF NOT SURPRISINGLY. MAINTAINED THE TREND FROM PREVIOUS SHIFTS OF SHOWING A SUBTLE DECLINE IN POPS...MORE NOTICEABLY OVER OUR WESTERN AREAS. FRIDAY THROUGH MONDAY...A COUPLE OF TROUGHS MOVE THROUGH THE NORTHWEST STATES HELPING TO KEEP DEEPER MOISTURE MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY. HOWEVER...BROAD RIDGING OVER THE CENTRAL AND EASTERN STATES AND AT LEAST A REMNANT ANTICYCLONIC CIRCULATION OVER NEW MEXICO/CHIHUAHUA KEEPS THINGS FROM DRYING OUT. THE ECMWF CONTINUES TO BE MORE RELUCTANT TO DRY THINGS OUT AND DEPICTS SHORT WAVES IN THE WESTERLIES MOVING ACROSS OUR AREA EARLY NEXT WEEK. FROM A CLIMATOLOGICAL STANDPOINT...A GRADUAL DECLINE IN POPS IS MORE REALISTIC...THOUGH HANGING ON TO AT LEAST SLIGHT CHANCE...AND THIS IS REFLECTED IN THE FORECAST. BECAUSE THE LARGE HIGH DOES NOT GO VERY FAR...TEMPS DONT DROP AND WILL EVEN CREEP UP A BIT WITH LESS MOISTURE. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA AIRFIELDS... STORMS ARE PERCOLATING FROM NORTH-TO-EAST-TO-SOUTH OF PHOENIX LATE THIS AFTERNOON. THINKING THE BIGGEST THREAT RIGHT NOW WILL BE INCOMING OUTFLOW BOUNDARIES BETWEEN 03-05Z FROM THE EAST OR SOUTH. STORMS NEAR KTUS ARE STRONG ENOUGH TO PUSH GUSTY WINDS AND DUST UP TO KPHX LATER THIS EVENING. WEATHER WILL QUIET DOWN AFTER 07-08Z WITH LIGHT WINDS AND DISSIPATING CLOUDS INTO WEDNESDAY AFTERNOON. SOUTHEAST CALIFORNIA INCLUDING KIPL...AND KBLH AIRFIELDS... WILL BE WATCHING CONVECTION OVER NORTHERN BAJA AND PIMA AZ COUNTY THIS EVENING...BOTH OF WHICH COULD CAUSE GUSTY WINDS AND BLOWING DUST ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. STORMS ENCLOSING ON EL CENTRO BARE THE CLOSEST WATCH THROUGH 03Z...WITH THE WINDS FROM THE PIMA COUNTY STORMS BEING A CONCERN FROM 03-07Z. WEATHER WILL QUIET DOWN AFTER 07-08Z WITH LIGHT WINDS AND DISSIPATING CLOUDS INTO WEDNESDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... TYPICAL JULY PATTERN IS EXPECTED...BUT WITH SOME DRIER AIR OVER SOUTHWEST ARIZONA AND ESPECIALLY SOUTHEAST CALIFORNIA. NO SIGNIFICANT WIND IS EXPECTED ANY GIVEN DAY. HOWEVER...THUNDERSTORMS WILL BE AROUND MOSTLY IN SOUTH-CENTRAL ARIZONA AND MAINLY IN THE LATE AFTERNOONS AND EVENINGS WITH BRIEF PERIODS OF GUSTY OUTFLOW WINDS LIKELY WITH BLOWING DESERT DUST. MINIMUM HUMIDITY IN THE MID TO UPPER TEENS WITH FAIR TO GOOD OVERNIGHT RECOVERY IS EXPECTED. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...INIGUEZ/AJ AVIATION...INIGUEZ FIRE WEATHER...CDEWEY
Hazardous weather outlook, Jul 5, 5:44 AM PDT, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 544 AM MST TUE JUL 5 2011 AZZ021>023-026>028-061245- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 544 AM MST TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A MONSOON REGIME IS IN PLACE FOR A CHANCE OF THUNDERSTORM RELATED HAZARDS...MOST LIKELY IN THE EVENING. THESE INCLUDE VERY STRONG WINDS...BLOWING DUST...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING. MARICOPA AND PINAL COUNTIES ARE MORE LIKELY TO EXPERIENCE THESE HAZARDS THAN YUMA AND LA PAZ COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING MOISTURE WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MONDAY. SOMEWHAT LESS MOISTURE IS ANTICIPATED FRIDAY INTO EARLY NEXT WEEK LEADING TO STORMS THAT WILL BE LESS LIKELY TO PRODUCE HEAVY RAIN BUT WILL TEND TO FAVOR PRODUCTION OF STRONG WINDS INSTEAD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-061245- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 544 AM MST TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A MONSOON REGIME IS PLACE AND ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS ANTICIPATED TODAY BRINGING THE POTENTIAL FOR STRONG WINDS...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING MOISTURE WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MONDAY. SOMEWHAT LESS MOISTURE IS ANTICIPATED SATURDAY INTO EARLY NEXT WEEK LEADING TO STORMS THAT WILL BE LESS LIKELY TO PRODUCE HEAVY RAIN BUT WILL TEND TO FAVOR PRODUCTION OF STRONG WINDS INSTEAD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-061245- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 544 AM MST TUE JUL 5 2011 /544 AM PDT TUE JUL 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A MONSOON REGIME IS IN PLACE FOR A CHANCE OF THUNDERSTORM RELATED HAZARDS...MOST LIKELY IN THE EVENING. THESE INCLUDE VERY STRONG WINDS...BLOWING DUST...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING. JOSHUA TREE NATIONAL PARK WILL BE MORE LIKELY TO EXPERIENCE THESE HAZARDS THAN IMPERIAL COUNTY AND THE LOWER ELEVATIONS OF EASTERN RIVERSIDE COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING MOISTURE WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS INTO THURSDAY THEN DISSIPATE BY FRIDAY AS MOISTURE SHIFTS EASTWARD. THUS ANY STORMS THAT FORM THURSDAY WILL BE MORE LIKELY TO PRODUCE STRONG WINDS THAN HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Jul 5, 8:28 PM PDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PHOENIX AZ
828 PM MST TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 4 W SACATON 33.08N 111.82W
07/05/2011 PINAL AZ STORM CHASER
20 POWER POLLS DOWN
&&
MBRUCELocal storm report, Jul 5, 8:36 PM PDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
836 PM MST TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 6 SW CASA GRANDE 32.83N 111.82W
07/05/2011 PINAL AZ PUBLIC
SEMI TRUCK BLOWN OVER ALONG INTERSTATE 8 AT MILE MARKER
169.
&&
WATERSSpecial weather statement, Jul 5, 9:10 PM PDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
910 PM MST TUE JUL 5 2011
AZZ020-025-026-CAZ031-033-060445-
LA PAZ AZ-YUMA AZ-IMPERIAL CA-
910 PM MST TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
WESTERN YUMA COUNTY IN SOUTHWEST ARIZONA
SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 945 PM MST
AT 904 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THE
LEADING EDGE OF STRONG OUTFLOW WINDS FROM EAST OF MARTINEZ LAKE...TO
NEAR KINTER...TO SOUTH OF KINTER. MOVEMENT WAS WEST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED...ALONG WITH DENSE BLOWING DUST.
LOCATIONS IMPACTED INCLUDE...
LIGURTA...
FORTUNA FOOTHILLS...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3250 11483 3262 11482 3270 11475 3269 11499
3319 11481 3315 11408 3229 11415
TIME...MOT...LOC 0407Z 100DEG 11KT 3266 11419
WOODALLLocal storm report, Jul 5, 9:30 PM PDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
930 PM MST TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 3 NE CHANDLER 33.33N 111.83W
07/05/2011 MARICOPA AZ TRAINED SPOTTER
CARPORT COLLAPSE. MCCLINTOCK AND RAY.
&&
MBRUCESpecial weather statement, Jul 5, 9:59 PM PDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
959 PM MST TUE JUL 5 2011
AZZ020-025-026-CAZ031-033-060545-
LA PAZ AZ-YUMA AZ-RIVERSIDE CA-IMPERIAL CA-
959 PM MST TUE JUL 5 2011
...LOCAL DUST STORM WARNING...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
LOCAL DUST STORM WARNING FOR...
EASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
SOUTHEASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
SOUTHWESTERN YUMA COUNTY IN SOUTHWEST ARIZONA
SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA
* COMMUNITIES IMPACTED: GORDON'S WELL...
YUMA...MARTINEZ LAKE...SOMERTON...WINTERHAVEN...AND CIBOLA
* UNTIL 1045 PM MST
* MAJOR HIGHWAYS IMPACTED INCLUDE:
I-8...
US HIGHWAY 95...
AZ HIGHWAY 95.
* A LOCAL DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED
LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN VERY
HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN
DROP IN VISIBILITY TO NEAR ZERO. IF YOU ENCOUNTER BLOWING DUST OR
BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD
AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL
THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.
&&
LAT...LON 3262 11481 3265 11477 3271 11474 3270 11498
3276 11513 3349 11461 3339 11424 3248 11448
WATERSSpecial weather statement, Jul 5, 10:12 PM PDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1012 PM MST TUE JUL 5 2011 AZZ025-026-060600- YUMA AZ- 1012 PM MST TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA UNTIL 1100 PM MST AT 1010 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTH OF TACNA...MOVING WEST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN...BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. LOCATIONS IMPACTED INCLUDE... WELLTON... LIGURTA... FORTUNA FOOTHILLS AND BLAISDELL... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3251 11452 3282 11450 3270 11387 3251 11388 TIME...MOT...LOC 0511Z 097DEG 25KT 3261 11395 WOODALL
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:19 PM PDT | Special Weather Statement | PSR | Imperial | 41 min |
| Jul 6, 12:40 AM PDT | Areal Flood Advisory | PSR | Riverside | 110 min |
| Jul 6, 4:40 PM PDT | Flash Flood Warning | PSR | Imperial | 65 min |
| Jul 5, 5:24 PM PDT | Special Weather Statement | PSR | 51 min | |
| Jul 5, 5:55 PM PDT | Special Weather Statement | PSR | Maricopa | 50 min |
| Jul 5, 6:05 PM PDT | Severe Thunderstorm Warning | PSR | Maricopa | 40 min |
| Jul 5, 6:32 PM PDT | Special Weather Statement | PSR | Pinal | 43 min |
| Jul 5, 6:43 PM PDT | Special Weather Statement | PSR | 62 min | |
| Jul 5, 6:55 PM PDT | Special Weather Statement | PSR | Pinal | 65 min |
| Jul 5, 6:56 PM PDT | Special Weather Statement | PSR | Maricopa | 49 min |
| Jul 5, 7:10 PM PDT | Special Weather Statement | PSR | La Paz | 50 min |
| Jul 5, 7:21 PM PDT | Special Weather Statement | PSR | Maricopa | 84 min |
| Jul 5, 7:24 PM PDT | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 51 min |
| Jul 5, 7:37 PM PDT | Special Weather Statement | PSR | Yuma | 53 min |
| Jul 5, 7:37 PM PDT | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 53 min |
| Jul 5, 7:54 PM PDT | Severe Thunderstorm Warning | PSR | Gila, Maricopa | 51 min |
| Jul 5, 8:09 PM PDT | Special Weather Statement | PSR | Yuma | 96 min |
| Jul 5, 8:21 PM PDT | Special Weather Statement | PSR | Maricopa | 54 min |
| Jul 5, 8:45 PM PDT | Areal Flood Advisory | PSR | La Paz, Maricopa, Yuma | 2 hr |
| Jul 5, 9:03 PM PDT | Severe Thunderstorm Warning | PSR | La Paz | 57 min |
| Jul 5, 9:10 PM PDT | Special Weather Statement | PSR | 35 min | |
| Jul 5, 9:12 PM PDT | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Jul 5, 9:59 PM PDT | Special Weather Statement | PSR | 46 min | |
| Jul 5, 10:12 PM PDT | Special Weather Statement | PSR | Yuma | 48 min |
| Jul 5, 10:57 PM PDT | Special Weather Statement | PSR | La Paz | 63 min |
| Jul 6, 4:07 PM PDT | Areal Flood Advisory | PSR | Gila | 113 min |
| Jul 6, 4:09 PM PDT | Special Weather Statement | PSR | 51 min |
Nearby
Severe Thunderstorm Warnings in California, 2011Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.